It all start with having trouble sleeping. I then went to a sleep specialist, referred by my family physician. He made me do a sleep study then put me on Lunesta. It did not help keep me asleep or help to find full rest.
Then I begin to have digestive issues (blood and mucous in stool) which resulted in a colonoscopy. The results were evasive at best – ulcers present – most likely IBD or Chrohn's. She then, to confirm the result, ordered a $2300 blood test that 'confirmed' her guess of one of the above and said your iron is too high, discontinue all supplements, including my multi that had iron. I did so, even though I expressed concern that I was always border line anemic. I don't eat many meat products. They just said we'll check it again in a few months. (All has been relatively good in the area of digestion.)
Then my hair starts to fall out. So I go back to my family physician, who puts me on Lexapro. Lexapro has shown no disadvantages or advantages. She seems to think that all is this is stress, but I don't feel stressed! She then also allowed me to be on Iron and will check it in a few months. She also tried Wellbutrin with me, but my body reacted. I will not take that again.
So all in all, I feel like I'm falling apart - my mind never rests. It's always thinking or there is a track of a song stuck in my head. This is so frustrating – family physician is not helping, gastro did not help, sleep specialist did not help. I'm currently taking a probiotic, multi, calcium, biotin, iron, fish oil and Lexapro ... is it all too much?
(My hair continues to fall out so I’m taking iron and biotin to help. I am not fully resting at all at night nor have I for at least 9 months. I do take Clonazepam for anxiety - a 30 caps RX lasts me 6 - 8 months or more. I take the Lunesta occasionally - 30 RX is 8 months old at this point. I drink 5 - 6 drinks two times a week.)
Lexapro is an anti-depressant, with some positive affects on anxiety, but it also has side effects, so it seems strong and wrong for what you have and it can be hard to quit taking if you're on it a long time -- the body has a hard time readjusting to not having serotonin artificially affected. I wouldn't think that's a good choice for a start here, nor would I Lunesta, in my opinion, since sleeping pills can leave one drowsy and bother REM sleep, as can Lexapro and clonazepam. If you don't feel anxious in a way that seriously affects your life, and you don't feel depressed, why take these drugs at all before trying gentler methods, such as meditation, therapy, exercise, relaxants such as kava or valerian or passionflower, 5-HTP if you really want to tamper with serotonin, or melatonin, the body's natural clock setter. Finding out what's bothering you is a cure; drugs are a treatment. Good luck.
Oh, and your digestive problems suggest your diet isn't working for you. A good possibility something you're eating or not eating isn't working for you. A holistic nutritionist can help here. As for iron, you don't need meat to get it -- greens such as parsley, dandelion greens, and beets, for example, are full of iron. If you're a vegetarian a more likely explanation might be a lack of B12, which isn't found in plants other than algae such as spirulina. The most absorbable iron supplement is probably Floradix herbal iron, which is derived from plants, not animal food. Don't know what's happening with your hair or your sleep, but you have much to consider before letting these very difficult drugs into your life. They'll always be there if nothing else works first that doesn't come with the complications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.